Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 28, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Apr 4, 2021, 2:40 PM PDT. It took effect at Apr 4, 2021, 11:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2021, 2:40 PM PDT (21:40 UTC)
- In effect from
- Apr 4, 2021, 11:00 PM PDT
- Expired
- Apr 6, 2021, 8:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
564 WHUS76 KMFR 042140 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 240 PM PDT Sun Apr 4 2021 PZZ376-051400- /O.CAN.KMFR.SE.W.0027.000000T0000Z-210406T1200Z/ /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ /O.NEW.KMFR.SE.W.0028.210405T1200Z-210406T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 240 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the Hazardous Seas Warning very steep, hazardous, wind driven, northerly seas 10 to 13 ft expected and northerly winds 20 to 30 kt with gusts 30 to 40 kt. For the Small Craft Advisory area, north winds 20 to 30 kt with gusts up to 40 kt and steep, wind driven, northerly seas 7 to as high as 10 ft. * WHERE...The Hazardous Seas Warning area is for areas from 5 to 60 NM west of the coast from Gold Beach southward. The Small Craft Advisory covers all areas. * WHEN...For the Hazardous Seas Warning, from 5 AM Monday to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-051400- /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ /O.NEW.KMFR.SE.W.0028.210405T1800Z-210406T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 240 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the Hazardous Seas Warning very steep, hazardous, wind driven northerly seas 10 to 12 ft expected and northerly winds 20 to 30 kt with gusts 30 to 40 kt. For the Small Craft Advisory area, north winds 20 to 30 kt with gusts up to 40 kt and steep, wind driven seas 6 to as high as 10 ft. * WHERE...The Hazardous Seas Warning area is for areas from 5 NM west of the coast from Gold Beach southward. The Small Craft Advisory covers all areas. * WHEN...For the Hazardous Seas Warning, from 11 AM Monday to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-051400- /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 240 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts 25 to 35 kt and steep, wind driven, northerly seas 6 to 9 ft. * WHERE...All areas until about 5 AM PDT Tuesday, then decreasing to mainly areas in the vicinity of Cape Blanco southward. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
4 follow-up statements
750 WHUS76 KMFR 050310 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 810 PM PDT Sun Apr 4 2021 PZZ376-051615- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ /O.EXT.KMFR.SE.W.0028.210405T0600Z-210406T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 810 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY... * WHAT...North to northeast winds 20 to 30 kt with steep to very steep and hazardous seas 9 to 11 ft at 10 seconds expected. Winds ease Tuesday morning to 20 to 25 kt, but seas will remain steep at 7 to 9 ft. * WHERE...Warning level seas are expected from Gold Beach southward, with conditions hazardous to small craft expected for all other areas. * WHEN...For the Hazardous Seas Warning, from 11 PM this evening to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-051615- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ /O.CON.KMFR.SE.W.0028.210405T1800Z-210406T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 810 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...North to northeast winds 20 to 30 kt with steep to very steep and hazardous seas of 7 to 10 ft at 10 seconds expected. Winds ease Tuesday morning to 20 to 25 kt, but seas remain steep at 6 to 8 ft. * WHERE...Warning level seas are expected from Gold Beach southward and beyond 5 nm from shore. Conditions hazardous to small craft are expected for all other areas. * WHEN...For the Hazardous Seas Warning, from 11 AM Monday to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-051615- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 810 PM PDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt and steep seas 7 to 8 ft at 10 seconds. * WHERE...All areas through Tuesday morning. Then areas south of Reedsport and beyond 10 nm from shore will experience conditions hazardous to small craft. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
959 WHUS76 KMFR 050929 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 229 AM PDT Mon Apr 5 2021 PZZ376-052230- /O.CON.KMFR.SE.W.0028.000000T0000Z-210406T1200Z/ /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 229 AM PDT Mon Apr 5 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North to northeast winds 20 to 30 kt with steep to very steep and hazardous seas 9 to 11 ft at 10 seconds expected. Winds ease Tuesday morning to 20 to 25 kt, but seas will remain steep at 7 to 9 ft. * WHERE...Warning level seas are expected from Gold Beach southward, with conditions hazardous to small craft expected for all other areas. * WHEN...For the Hazardous Seas Warning, until 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-052230- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ /O.CON.KMFR.SE.W.0028.210405T1800Z-210406T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 229 AM PDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY... * WHAT...North to northeast winds 20 to 30 kt with steep to very steep and hazardous seas of 7 to 10 ft at 10 seconds expected. Winds ease Tuesday morning to 20 to 25 kt, but seas remain steep at 6 to 8 ft. * WHERE...Warning level seas are expected from Gold Beach southward and beyond 5 nm from shore. Conditions hazardous to small craft are expected for all other areas. * WHEN...For the Hazardous Seas Warning, from 11 AM this morning to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-052230- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 229 AM PDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt and steep seas 7 to 8 ft at 10 seconds. * WHERE...All areas through Tuesday morning. Then areas south of Reedsport and beyond 10 nm from shore will experience conditions hazardous to small craft. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
828 WHUS76 KMFR 052103 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PDT Mon Apr 5 2021 PZZ356-376-061400- /O.CON.KMFR.SE.W.0028.000000T0000Z-210406T1200Z/ /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PDT Mon Apr 5 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North to northeast winds 20 to 30 kt with gusts 30 to as high as 40 kt. Steep, wind driven, northerly seas 6 to as high as 10 feet in the advisory area, and very steep 10 to 12 feet seas in the warning area. Tuesday morning winds are expected to diminish to 15 to 25 kt and seas are expected to subside to a steep 6 to 9 feet. * WHERE...Warning level seas are expected beyond 5 NM from shore from Sisters Rock and Gold Beach southward. Conditions hazardous to small craft are expected for all other areas through early Tuesday morning. Most areas within 5 NM of shore are then expected to improve, except in the vicinity of Gold Beach, where advisory level conditions are likely to continue a bit longer. * WHEN...For the Hazardous Seas Warning, from 11 AM this morning to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-061400- /O.CON.KMFR.SC.Y.0044.000000T0000Z-210407T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 203 PM PDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt and steep, northerly seas 6 to 9 ft at a dominant period of 10 seconds or less. * WHERE...All areas through early Tuesday morning. Advisory level conditions are then expected over the southwestern half of the area, gradually subsiding from northeast to southwest through early Wednesday morning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
212 WHUS76 KMFR 060907 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 AM PDT Tue Apr 6 2021 PZZ356-062215- /O.CAN.KMFR.SE.W.0028.000000T0000Z-210406T1200Z/ /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 207 AM PDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt. Steep, wind driven, northerly seas 6 to 8 feet. Winds and seas will gradually subside late this evening into tonight. * WHERE...Conditions hazardous to small craft are expected for areas beyond 5 NM of shore and within 5 nm of shore in the vicinity of Gold Beach. * WHEN...Until 2 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-062215- /O.EXT.KMFR.SE.W.0028.000000T0000Z-210406T1500Z/ /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T0900Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 AM PDT Tue Apr 6 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 kt with steep to very steep, wind- driven seas of 7 to 10 ft through early this morning. In the mid morning, winds are expected to diminish to 20 to 25 kt and seas are expected to subside to a steep 6 to 9 feet. Winds and seas will gradually diminish late this evening and tonight. * WHERE...Warning level seas are expected beyond 15 NM from shore south of Cape Sebastian are expected through early this morning, with conditions hazardous to small craft elsewhere. Then, conditions hazardous to small craft will affect all areas from mid morning through tonight. * WHEN...For the Hazardous Seas Warning, until 8 AM PDT this morning. For the Small Craft Advisory, until 2 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-062215- /O.EXT.KMFR.SC.Y.0044.000000T0000Z-210407T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 207 AM PDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt and steep, northerly seas 6 to 7 ft at a dominant period of 8 to 9 seconds or less. * WHERE...Conditions hazardous to small craft will affect areas south of Bandon beyond 5 nm for shore through this morning. Then this afternoon into tonight, conditions hazardous to small craft will affect areas beyond 8 nm from shore for areas from around 5 nm north of Cape Blanco southward. * WHEN...Until 2 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Apr 4, 2:24 PM PDT, 16 minutes earlier.
Area forecast discussion, Apr 4, 2:24 PM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
224 PM PDT Sun Apr 4 2021
.DISCUSSION...Much like the last couple of days the latest visible
satellite imagery shows scattered high clouds moving in from the
southwest. Gusty breezes are expected later this afternoon into this
evening east of the Cascades and for some of the west side valley
locations like the Rogue and Shasta Valley.
There's good agreement an upper trough will move into the area late
tonight, then swing through the forecast area during the day Monday.
The operational NAM and GFS have backed off not only on the amount,
but the coverage area of precipitation. This is due in part to the
trajectory of the upper trough which is one that it not favorable
for much if any precipitation. The operational ECMWF continues to
remains flat out dry.
A more detail look at the individual GFS ensemble members reveal
about half of the members showing mo measurable precipitation and
all but a few members of the ECMWF ensemble show precipitation. Even
then it's very light and mostly confined to east of the Cascades
during the day Monday. Thus, have backed off on the coverage area of
precipitation for Monday.
Monday, will be much cooler (at least compared to Saturday and
Sunday) with gusty north to northwest winds, especially east of the
Cascades. Other then some cloud cover due to upslope flow along the
Umpqua Divide and south and east fringes of the Rogue Valley during
the morning hours, skies will be partly cloudy to mostly clear.
Temperatures tonight will be colder compared to this morning with
patchy frost possible towards daybreak Monday for some westside
valley locations.
Monday evening will be dry with skies clearing out and winds
diminishing. Monday night will be colder with low temperatures near
or below freezing in the Rogue, Illinois Valley, Umpqua Basin and
just inland away from the coast.
Tuesday through Wednesday afternoon will dry with milder
temperatures in the afternoon. It will be another cool to chilly
night Tuesday night, but low temperatures are not expected to be as
cold. Wednesday night, the operational ECMWF and several of the
individual ensemble members show precipitation associated with a
cold front moving into the area with most centered west of the
Cascades. The operational GFS has nothing, but 8 out of 30 members
of the GEFS show precipitation. The forecast will lean on the side
of caution and keep a light chance to the coast from about Port
Orford north and north of the Umpqua Divide. -Petrucelli
Extended discussion...Thu 08 Apr through Sun 11 Apr 2021.
The medium range models continue to show a wide range of solutions
in the extended period, especially from Saturday on.
The 04/12Z GFS ensemble solution shows weak ridging over the area
Thursday with west to northwest flow aloft. The ridge moves off to
the east Friday and flow aloft becomes southwest ahead of a weak
offshore trough. That trough moves onshore Saturday, leaving a weak
residual trough over the area. That trough then deepens in place
Saturday night into Sunday night as embedded short waves through.
The bulk of the energy associated with the Saturday trough remains
well north of the Medford forecast area, but the subsequent short
waves bring in energy farther south.
The GFS shows light shower activity over the northern Cascades
Thursday morning in the wake of a weak front, but otherwise is dry
over the area until Friday night, then increasingly wet into
Saturday. Precipitation amounts and coverage peak Saturday with the
trough passage, then conditions gradually dry out Saturday night.
Sunday looks to be dry; only a few ensemble members show measurable
precipitation.
Meanwhile, the 04/00Z EC ensemble has a stronger offshore long wave
trough and is more progressive than the GFS. It consistently keeps
the flow southwesterly over the area with a few embedded short waves
passing through until it moves the upper trough onshore Friday
night. The EC is also stronger with the ridging in the wake of the
trough, bringing in rising 500mb heights and west to northwest flow
aloft Saturday into Sunday.
The EC solution is wetter than the GFS, showing light precipitation
Thursday through Sunday along the coast, then a dry period Monday
into Wednesday. Inland precipitation shows a similar pattern, only
with lighter amounts and shorter durations. The ensemble members
show a lot of differences in the timing of periods of precipitation
as well.
Overall the forecast builder looks to take the middle ground between
the two ensembles, which looks like a good course of action at this
time. Therefore, expect decreasing POPs Thursday as post-frontal
showers diminish, then increasing POPs Friday ahead of the trough,
peaking Friday night, then diminishing POPs Saturday. Sunday and
Sunday night are now forecast to be dry with the ridge building in.
However, would not be surprised to see changes in the forecast in
the future, particularly from Saturday on, when ensemble members
show a wide variety of possible solutions.
The 8 to 14 day outlook, valid Sun 11 Apr to Sat 17 Apr, shows
greater chances for below normal temperatures and below normal
precipitation.
&&
.AVIATION...For the 04/18Z TAF Cycle...
MVFR ceilings along and near the coast and into the Umpqua Basin, as
well as related terrain obscurations in the Coastal Mountains of
Coos and Curry counties, are expected to mostly dissipate late this
morning into early this afternoon. However, some valley MVFR and
terrain obscurations could linger, mainly over the Coquille Basin of
Coos County and nearby locations, through the afternoon. Otherwise,
VFR is generally expected for the majority of the afternoon and
evening.
Cloud cover tonight into Monday morning is likely to set up further
inland, generally from KRBG and Grants Pass south and eastward into
the Cascades and Siskiyous. This means that KRBG and KMFR could see
a period of MVFR. It's possible this will push out of KRBG early to
mid-morning due to increasing NE flow. Also, for KMFR, the MVFR is
most likely to set up further south and
&&
.MARINE...Updated 200 PM PDT Sunday, 4 Apr 2021...
A cold front brushing by, mainly to our north, will spill cooler air
southward across the coastal waters this afternoon through Monday.
This will cause northerly winds to continue to increase into this
evening north of Cape Blanco. Winds will not peak for areas south of
Cape Blanco until late Monday afternoon into Monday evening as a
thermal trough deepens along the Northern California coast. Advisory
level winds and seas are expected, steepening to Hazardous Seas
Warning levels Monday for much of the area beyond 5NM of the coast
southwest of Gold Beach. Winds and seas will begin to diminish
Tuesday, falling below advisory levels Tuesday. ~BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Small Craft Advisory from 5 AM Monday to 5 AM PDT Tuesday for
ORZ021-022.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 5 AM Monday to 5 AM PDT Tuesday for
PZZ350-356-370-376.
Hazardous Seas Warning from 11 AM Monday to 5 AM PDT Tuesday for
PZZ356.
Hazardous Seas Warning from 5 AM Monday to 5 AM PDT Tuesday for
PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:29 AM PDT | Hazardous Seas Warning | MFR | 12 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.